Alert archive / California / Wind Advisories in 2015
Wind Advisory 10, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Mar 31, 2015, 3:05 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Mar 31, 2015, 4:00 PM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2015, 3:05 AM PDT (10:05 UTC)
- In effect from
- Mar 31, 2015, 4:00 PM PDT
- Expired
- Apr 1, 2015, 3:18 AM PDT
- In force
- 11 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2254 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
213 WWUS76 KSGX 311005 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 305 AM PDT TUE MAR 31 2015 ...GUSTY WEST WINDS FOR THE DESERTS FOR LATE THIS AFTERNOON THROUGH LATE TONIGHT... .A LOW PRESSURE SYSTEM MOVING INLAND TO THE NORTH WILL BRING STRONGER ONSHORE FLOW TO SOUTHERN CALIFORNIA WITH GUSTY WEST WINDS IN THE DESERTS FOR LATE THIS AFTERNOON THROUGH LATE TONIGHT. CAZ060>062-065-312100- /O.NEW.KSGX.WI.Y.0010.150331T2300Z-150401T1000Z/ APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING- 305 AM PDT TUE MAR 31 2015 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM PDT WEDNESDAY. * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. ISOLATED GUSTS TO 55 MPH IN THE NORTHERN COACHELLA VALLEY. * LOCATION...STRONGEST WINDS NEAR THE DESERT SLOPES OF THE MOUNTAINS...AND IN THE NORTHERN AND EASTERN PORTIONS OF THE COACHELLA VALLEY. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
3 follow-up statements
865 WWUS76 KSGX 312037 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 137 PM PDT TUE MAR 31 2015 ...GUSTY WEST WINDS IN THE DESERTS THROUGH LATE TONIGHT... .A LOW PRESSURE SYSTEM MOVING INLAND TO THE NORTH WILL BRING STRONG...GUSTY WEST WINDS IN THE DESERTS THROUGH LATE TONIGHT. CAZ060>062-065-010500- /O.CON.KSGX.WI.Y.0010.150331T2300Z-150401T1000Z/ APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING- 137 PM PDT TUE MAR 31 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. ISOLATED GUSTS TO 55 MPH IN THE NORTHERN COACHELLA VALLEY. * LOCATION...STRONGEST WINDS NEAR THE DESERT SLOPES OF THE MOUNTAINS...AND IN THE NORTHERN AND EASTERN PORTIONS OF THE COACHELLA VALLEY. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOEDE
655 WWUS76 KSGX 010411 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 911 PM PDT TUE MAR 31 2015 ...GUSTY WEST WINDS IN THE DESERTS THROUGH EARLY WEDNESDAY MORNING... .A LOW PRESSURE SYSTEM MOVING INLAND TO THE NORTH WILL BRING STRONG...GUSTY WEST WINDS IN THE DESERTS...PEAKING IN INTENSITY LATE TONIGHT. CAZ060>062-065-011000- /O.CON.KSGX.WI.Y.0010.000000T0000Z-150401T1000Z/ APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING- 911 PM PDT TUE MAR 31 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS 45 TO 55 MPH. * LOCATION...STRONGEST WINDS NEAR THE DESERT SLOPES OF THE MOUNTAINS...AND IN THE NORTHERN AND EASTERN PORTIONS OF THE COACHELLA VALLEY. * VISIBILITY...MAY BE REDUCED TO ONE MILE OR LESS IN BLOWING SAND AND DUST IN THE DESERT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JMB
750 WWUS76 KSGX 011018 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 318 AM PDT WED APR 1 2015 ...LOCALLY GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS THROUGH TONIGHT... .A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH CALIFORNIA WILL MAINTAIN ONSHORE FLOW INTO THURSDAY...BUT NOT AS STRONG AS THE PAST 24 HOURS. CAZ060>062-065-011130- /O.CAN.KSGX.WI.Y.0010.000000T0000Z-150401T1000Z/ APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING- 318 AM PDT WED APR 1 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. GUSTY WEST WINDS ARE GRADUALLY DIMINISHING IN THE MOUNTAINS AND DESERTS. LOCALLY GUSTY WEST WINDS WILL RETURN FOR TONIGHT WITH GUSTS TO 40 MPH. $$ 17
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 30, 9:55 PM PDT, 5 hours 10 minutes earlier.
Area forecast discussion, Mar 30, 9:55 PM PDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 955 PM PDT MON MAR 30 2015 .SYNOPSIS... WEAKENING HIGH PRESSURE ALOFT THROUGH MID WEEK WILL LEAD TO SLIGHTLY COOLER TEMPERATURES...MODERATE ONSHORE FLOW...AND NIGHT AND MORNING LOW CLOUDS WEST OF THE MOUNTAINS. BREEZY WESTERLY WINDS WILL DEVELOP OVER THE MOUNTAINS AND DESERTS TUESDAY AFTERNOON THROUGH EARLY THURSDAY. A BRIEF PERIOD OF OFFSHORE FLOW FRIDAY INTO EARLY SATURDAY WILL LEAD TO WARMER AND DRIER CONDITIONS. A TROUGH OF LOW PRESSURE DEVELOPING OVER THE EASTERN PACIFIC LATE SATURDAY INTO EARLY NEXT WEEK WILL BRING COOLER CONDITIONS A RETURN TO ONSHORE FLOW...AND NIGHT AND MORNING LOW CLOUDS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... THE 31/00Z KNKX SOUNDING SHOWS DRY CONDITIONS IN THE MID LEVELS WITH A MARINE TEMPERATURE INVERSION NEAR 1200 FT MSL. LIGHT AND VARIABLE WINDS EXTEND FROM THE SURFACE UP THROUGH 20000 FT MSL WITH STRONGER NORTHERLY AND WESTERLY WINDS ALOFT. SURFACE PRESSURE GRADIENTS REMAIN SIMILAR TO THOSE 24-HOURS AGO WITH +1.8 MB SAN- CZZ AND +5.9 MB SAN-IPL INDICATING WEAK TO MODERATE ONSHORE FLOW. IR SATELLITE IMAGERY OVERLAYED WITH 500 MB HEIGHTS INDICATES A LOW PRESSURE DISTURBANCE PASSING OVER NORTHERN CALIFORNIA AND OREGON...SLOWLY BREAKING DOWN THE RIDGE OF HIGH PRESSURE RIDGE OVERHEAD. LATE TONIGHT...EXPECT THE MARINE LAYER STRATUS DECK TO PUSH 10 TO 15 MILES...BRINGING PATCHY FOG WHERE CLOUDS INTERSECT TERRAIN. THROUGH MID WEEK...WEAK ZONAL FLOW DEVELOPING OVER THE AREA WILL TRANSLATE TO SLIGHTLY LOWER TEMPERATURES...WEAK TO MODERATE ONSHORE FLOW...AND NIGHT AND MORNING LOW CLOUDS WEST OF THE MOUNTAINS. WESTERLY WINDS WILL INCREASE OVER THE MOUNTAIN RIDGE TOPS AND DESERT SLOPES LATE TUESDAY THROUGH THURSDAY...SUSTAINED 25 TO 35 MPH GUSTING TO 50 MPH AT TIMES. THE THROUGH WILL PASS THROUGH THE REGION ON THURSDAY...WITH OFFSHORE FLOW QUICKLY DEVELOPING BEHIND IT. THIS WILL BRING WARMING AND DRIER CONDITIONS WEST OF THE MOUNTAINS FRIDAY INTO SATURDAY. EXPECT HIGH TEMPERATURES IN THE MID TO UPPER 70S ALONG THE COAST AND MID 80S INLAND. ON SATURDAY...MID 70S ALONG THE COAST AND LOWER 80S INLAND. YET ANOTHER LONGWAVE TROUGH OF LOW PRESSURE IS PROGGED TO DEVELOP OVER THE EASTERN PACIFIC SUNDAY THROUGH EARLY NEXT WEEK. THIS WILL AGAIN BRING STRENGTHENING ONSHORE FLOW...BREEZY WESTERLY WINDS IN THE MOUNTAINS AND DESERTS...AND A RETURN TO THE NIGHT AND MORNING LOW CLOUDS. THE MODELS DIVERGE MID NEXT WEEK WITH THE 18Z GFS INDICATING A WEAK TROUGH OVER SOUTHERN CALIFORNIA...BUT WITH LITTLE TO NO PRECIP. IN CONTRAST...THE 12Z ECMWF INDICATES A MUCH DEEPER TROUGH WITH SPOTTY PRECIP DEVELOPING OVER SO CAL DURING THE TUESDAY/WEDNESDAY TIME FRAME. WITH MODEL TO MODEL INCONSISTENCIES...CONFIDENCE OF RECEIVING MEASURABLE PRECIP FROM THIS SYSTEM REMAINS LOW. && .AVIATION... 310335Z... COAST/VALLEYS...STRATUS WITH BASES 800-1200 FT MSL AND TOPS TO 1700 FT MSL MOVING INTO THE COASTAL AIRPORTS BY 07Z...THEN SPREADING 15-20 SM INLAND OVERNIGHT. AREAS OF 3-5SM VIS IN BR WITH STRATUS OVERNIGHT...LOCALLY 1SM OR LESS WHERE CLOUDS NEAR TERRAIN. STRATUS/FOG POSSIBLE VCNTY KONT 12-15Z...BUT CONFIDENCE IN IT REACHING THE AIRPORT IS LOW. STRATUS/FOG CLEARING 15- 18Z...RETURNING TO THE COASTAL AIRPORTS 31/02-06Z WITH BASES 1000- 1500 FT MSL. DESERTS/MTNS...FEW-SCT CLOUDS AOA 20000 FT MSL AND UNRESTRICTED VIS THROUGH TUE EVENING. WEST WINDS WITH SFC GUSTS 30-40 KT DEVELOPING TUE EVENING...STRONGEST THROUGH THE PASSES...ON THE DESERT SLOPES OF THE MTNS...AND ADJACENT DESERT FOOTHILLS. MOD UDDFS AND LLWS POSSIBLE OVER/E OF THE MTNS WITH THESE WINDS. && .MARINE... 845 PM...COMBINED SEAS AROUND 10 FEET AND NORTHWEST WIND GUSTS TO 25 KT ARE POSSIBLE ON THURSDAY OVER THE OUTER WATERS AS A TROUGH MOVES INLAND NORTH OF THE AREA. THIS MAY RESULT IN HAZARDOUS CONDITIONS TO SMALL CRAFT. OTHERWISE...NO HAZARDOUS MARINE WEATHER IS EXPECTED THROUGH FRIDAY. && .BEACHES... 850 PM...A 4 FT...15 SEC PERIOD SOUTH SWELL WILL CONTINUE TO LOWER ON TUESDAY. HOWEVER...SURF OF 3-5 FT AND STRONG RIP CURRENTS ARE STILL POSSIBLE ALONG SOUTH FACING BEACHES. AN 8 FOOT/11 SECOND WEST-NORTHWEST SWELL WILL ARRIVE WEDNESDAY...BUILDING TO 9 FT THURSDAY. THIS SWELL WILL GENERATE SURF OF 4-6 FOOT SURF AND AN INCREASED RISK OF RIP CURRENTS. SWELL AND SURF WILL RAPIDLY SUBSIDE LATE THU AND FRI. && .SKYWARN... SKYWARN ACTIVATION WILL NOT BE NEEDED TODAY. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...JT AVIATION/MARINE/BEACHES...SS
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.